Alert archive / Nebraska / Wind Chill Advisories in 2014
Wind Chill Advisory 10, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Feb 25, 2014, 10:30 PM CST for 12 counties in Nebraska. It took effect at Feb 26, 2014, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2014, 10:30 PM CST (04:30 UTC)
- In effect from
- Feb 26, 2014, 12:00 AM CST
- Expired
- Feb 26, 2014, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Holt County, NE, Keith County, NE, Keya Paha County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 20 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842 WWUS43 KLBF 260430 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1030 PM CST TUE FEB 25 2014 ...VERY COLD WIND CHILLS EXPECTED TONIGHT IN THE NORTHEASTERN NEBRASKA PANHANDLE OVERNIGHT... .BITTERLY COLD TEMPERATURES OF MINUS 10 TO MINUS 20 DEGREES WILL COMBINE WITH WINDS OF 5 TO 10 MPH...PRODUCING WIND CHILLS OF 20 TO 30 BELOW ZERO OVERNIGHT TONIGHT. NEZ004-261400- /O.NEW.KLBF.WC.Y.0010.140226T0600Z-140226T1400Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 930 PM MST TUE FEB 25 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM MST WEDNESDAY. * WIND CHILL VALUES...20 BELOW ZERO TO 30 BELOW ZERO. * OTHER IMPACTS...BITTERLY COLD WIND CHILLS ARE LIKELY OVERNIGHT TONIGHT. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND AND LIMIT TIME OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CLB
6 follow-up statements
064 WWUS43 KLBF 260721 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 121 AM CST WED FEB 26 2014 ...VERY COLD WIND CHILLS EXPECTED OVERNIGHT ACROSS THE NORTHEASTERN NEBRASKA PANHANDLE AND PARTS OF NORTH CENTRAL NEBRASKA... .BITTERLY COLD TEMPERATURES OF MINUS 10 TO MINUS 20 DEGREES WILL COMBINE WITH WINDS OF 5 TO 10 MPH...PRODUCING WIND CHILLS OF 20 TO 29 BELOW ZERO OVERNIGHT TONIGHT. NEZ005-006-008-009-094-261400- /O.EXA.KLBF.WC.Y.0010.000000T0000Z-140226T1400Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT...CODY...MERRIMAN...KILGORE 121 AM CST WED FEB 26 2014 /1221 AM MST WED FEB 26 2014/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM CST /7 AM MST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST /7 AM MST/ THIS MORNING. * WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO. * OTHER IMPACTS...BITTERLY COLD WIND CHILLS ARE LIKELY OVERNIGHT TONIGHT. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND AND LIMIT TIME OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ004-261400- /O.CON.KLBF.WC.Y.0010.000000T0000Z-140226T1400Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 1221 AM MST WED FEB 26 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST THIS MORNING. * WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO. * OTHER IMPACTS...BITTERLY COLD WIND CHILLS ARE LIKELY OVERNIGHT TONIGHT. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND AND LIMIT TIME OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
209 WWUS43 KLBF 260750 AAB WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 150 AM CST WED FEB 26 2014 ...VERY COLD WIND CHILLS EXPECTED OVERNIGHT ACROSS THE NORTHEASTERN NEBRASKA PANHANDLE AND PARTS OF NORTH CENTRAL NEBRASKA... .BITTERLY COLD TEMPERATURES OF MINUS 5 TO MINUS 20 DEGREES WILL COMBINE WITH WINDS OF 5 TO 10 MPH...PRODUCING WIND CHILLS OF 20 TO 29 BELOW ZERO OVERNIGHT TONIGHT. NEZ057-261400- /O.EXA.KLBF.WC.Y.0010.000000T0000Z-140226T1400Z/ KEITH- INCLUDING THE CITY OF...OGALLALA 1250 AM MST WED FEB 26 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM MST THIS MORNING. * WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO. * OTHER IMPACTS...BITTERLY COLD WIND CHILLS ARE LIKELY OVERNIGHT TONIGHT. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND AND LIMIT TIME OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ004>006-008-009-094-261400- /O.CON.KLBF.WC.Y.0010.000000T0000Z-140226T1400Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...BASSETT...CODY...MERRIMAN...KILGORE 150 AM CST WED FEB 26 2014 /1250 AM MST WED FEB 26 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/ THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/ THIS MORNING. * WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO. * OTHER IMPACTS...BITTERLY COLD WIND CHILLS ARE LIKELY OVERNIGHT TONIGHT. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND AND LIMIT TIME OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
747 WWUS43 KLBF 260934 AAC WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 AM CST WED FEB 26 2014 ...VERY COLD WIND CHILLS ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA... .BITTERLY COLD TEMPERATURES OF MINUS 5 TO MINUS 15 DEGREES WILL COMBINE WITH WINDS OF 5 TO 15 MPH...PRODUCING WIND CHILLS OF 20 TO 29 BELOW ZERO. NEZ004>006-008-009-057-094-261600- /O.EXT.KLBF.WC.Y.0010.000000T0000Z-140226T1600Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-KEITH-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...BASSETT...OGALLALA...CODY...MERRIMAN... KILGORE 334 AM CST WED FEB 26 2014 /234 AM MST WED FEB 26 2014/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING. * WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO. * OTHER IMPACTS...THESE WIND CHILL READINGS ARE DANGEROUS. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND AND LIMIT TIME OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
345 WWUS43 KLBF 261118 AAD WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 518 AM CST WED FEB 26 2014 ...VERY COLD WIND CHILLS ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA... .BITTERLY COLD TEMPERATURES OF MINUS 5 TO MINUS 15 DEGREES WILL COMBINE WITH WINDS OF 5 TO 15 MPH...PRODUCING WIND CHILLS OF 20 TO 29 BELOW ZERO. NEZ022-056-058-069-261600- /O.EXA.KLBF.WC.Y.0010.000000T0000Z-140226T1600Z/ GARDEN-DEUEL-PERKINS-CHASE- INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS... GRANT...IMPERIAL 418 AM MST WED FEB 26 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO. * OTHER IMPACTS...THESE WIND CHILL READINGS ARE DANGEROUS. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND AND LIMIT TIME OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ004>006-008-009-057-094-261600- /O.CON.KLBF.WC.Y.0010.000000T0000Z-140226T1600Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-KEITH-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...BASSETT...OGALLALA...CODY...MERRIMAN... KILGORE 518 AM CST WED FEB 26 2014 /418 AM MST WED FEB 26 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING. * WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO. * OTHER IMPACTS...THESE WIND CHILL READINGS ARE DANGEROUS. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND AND LIMIT TIME OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
940 WWUS43 KLBF 261123 AAE WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 523 AM CST WED FEB 26 2014 ...VERY COLD WIND CHILLS ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA... .BITTERLY COLD TEMPERATURES OF MINUS 5 TO MINUS 15 DEGREES WILL COMBINE WITH WINDS OF 5 TO 15 MPH...PRODUCING WIND CHILLS OF 20 TO 29 BELOW ZERO. NEZ007-010-261600- /O.EXA.KLBF.WC.Y.0010.000000T0000Z-140226T1600Z/ BOYD-HOLT- INCLUDING THE CITIES OF...SPENCER...ONEILL 523 AM CST WED FEB 26 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO. * OTHER IMPACTS...THESE WIND CHILL READINGS ARE DANGEROUS. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND AND LIMIT TIME OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ004>006-008-009-022-056>058-069-094-261600- /O.CON.KLBF.WC.Y.0010.000000T0000Z-140226T1600Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-DEUEL-KEITH- PERKINS-CHASE-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...IMPERIAL...CODY...MERRIMAN... KILGORE 523 AM CST WED FEB 26 2014 /423 AM MST WED FEB 26 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING. * WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO. * OTHER IMPACTS...THESE WIND CHILL READINGS ARE DANGEROUS. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND AND LIMIT TIME OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
917 WWUS43 KLBF 261559 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 959 AM CST WED FEB 26 2014 ...WARMING CONDITIONS TODAY... .TEMPERATURES HAVE BEEN WARMING THROUGH THE MORNING AND EXTREME WIND CHILLS ARE NO LONGER BEING OBSERVED. THEREFORE THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. NEZ004>010-022-056>058-069-094-261700- /O.EXP.KLBF.WC.Y.0010.000000T0000Z-140226T1600Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- DEUEL-KEITH-PERKINS-CHASE-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...IMPERIAL...CODY... MERRIMAN...KILGORE 959 AM CST WED FEB 26 2014 /859 AM MST WED FEB 26 2014/ ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST /9 AM MST/ THIS MORNING... WIND CHILL VALUES REMAIN BELOW ZERO IN MANY AREAS...BUT AS TEMPERATURES HAVE RISEN ABOVE ZERO THEY ARE NO LONGER AT EXTREME LEVELS. THE WIND CHILLS WILL CONTINUE TO IMPROVE THROUGH THE DAY. $$ BROOKS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 25, 5:29 PM CST, 5 hours 1 minute earlier.
Area forecast discussion, Feb 25, 5:29 PM CST, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 529 PM CST TUE FEB 25 2014 .SYNOPSIS... ISSUED AT 350 PM CST TUE FEB 25 2014 UPPER LOW OVER THE GULF OF ALASKA. RIDGE OVER THE WEST COAST AT H5 WITH BROAD TROUGH OVER THE NORTHERN TIER OF STATES FROM IDAHO TO THE NORTH ATLANTIC EMANATING FROM THE HUDSON BAY LOW. TEMPERATURES NEAR FREEZING FROM NORTHERN OKLAHOMA TO SOUTHERN WEST VIRGINIA AND NORTH. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 350 PM CST TUE FEB 25 2014 THE UPPER LEVEL FLOW ON WATER VAPOR IMAGERY THIS AFTERNOON SHOWED STRONG RIDGING OVER THE WEST COAST INTO ALASKA...WITH A BROAD TROUGH FROM THE PLAINS INTO THE EAST COAST. A SHORTWAVE TROUGH IN THE NORTHWEST FLOW MOVED ACROSS NEBRASKA EARLY THIS MORNING WITH A PUNCH OF COLD AIR MOVING INTO THE REGION BEHIND IT. THIS HAS CAUSED 850MB TEMPERATURES TO FALL 5C FROM 12Z THIS MORNING THROUGH 20Z THIS AFTERNOON SITING THE DIFFERENCE FROM THE 12Z LBF SOUNDING AND THE 20Z LAPS SOUNDING FOR LBF. THIS COLD AIR KEPT TEMPERATURES FROM RISING MUCH TODAY WITH HIGHS GENERALLY IN THE LOW TO MID TEENS. LOOKING UPSTREAM...CAN MAKE OUT A PV ANOMALY CENTERED OVER MONTANA THIS AFTERNOON MOVING INTO THE TROUGH. AHEAD OF THIS SYSTEM...HAVE BEEN GETTING ENHANCED LIFT ACROSS NEBRASKA WITH A BROAD FRONTOGENETICAL SIGNAL WHICH HAS BEEN SINKING SOUTH THROUGH THE DAY. A GOOD AMOUNT OF DRY AIR IS BEING SEEN BEHIND THE MONTANA SHORTWAVE INTO THE DAKOTAS WHICH IS BEING VERIFIED BY MOSTLY CLEAR SKIES ACROSS THOSE AREAS. THE MONTANA SHORTWAVE TROUGH WILL DROP INTO THE CENTRAL PLAINS TONIGHT WITH DRY SURFACE HIGH PRESSURE BUILDING IN OVERNIGHT INTO NEBRASKA. AS THIS OCCURS...THE AXIS OF THE SNOW WILL SHRINK AND BE PUSHED SOUTHWARD AS THE UPPER LEVEL FORCING BECOMES LESS FOCUSED AND THE DRY AIR MOVES SOUTH. HAVE SEEN THE BACK EDGE OF THE SNOW MAKING PROGRESS SOUTH...WHILE LAPS SOUNDINGS AS WELL AS RADAR WAS SIGNALING DRY AIR WAS BEING PULLED INTO THE AREA. THIS TREND WILL CONTINUE INTO THIS EVENING WITH THE SNOW EXPECTED TO BE DONE IN ALL AREAS AROUND 03Z. SKIES WILL CLEAR FROM NORTH TO SOUTH BEHIND THROUGH THIS EVENING AND HIGH PRESSURE BUILDING IN WILL LEAD TO WINDS DROPPING OFF OVERNIGHT. THIS WILL BE A GOOD SET UP FOR STRONG RADIATIONAL COOLING...ESPECIALLY IN VALLEYS WHERE COLD AIR DRAINAGE OCCURS. SOME AREAS DID GET AN INCH OR 2 OF NEW SNOW TODAY...BUT ALL AREAS HAVE AT LEAST SEVERAL INCHES OF SNOW ON THE GROUND SO WILL LIKELY SEE A VERY COLD NIGHT. TEMPERATURES ARE EXPECTED TO FALL BELOW ZERO FOR THE MAJORITY OF THE FORECAST AREA...WITH SOME VALLEY LOCATIONS NEARING -10F. FROM THE CURRENT FORECAST...DO HAVE A FEW PLACES THAT ARE FORECAST TO HAVE APPARENT TEMPERATURE /OR WIND CHILLS/ DOWN TO -20F. THIS IS DEPENDENT ON HAVING WINDS OF 5-7KTS AT THE TIME OF THE MINIMUM TEMPERATURE. BELIEVE TO GET TO THE LOWS IN THE FORECAST WINDS WILL BE LESS THAN 5KTS SO NOT CONFIDENT WITH WIND CHILLS REACHING -20F SO WILL NOT ISSUE ANY WIND CHILL HEADLINES FOR TONIGHT. WITH THE NATURE OF QUICK MOVING UPPER LEVEL SYSTEMS IN THE NORTHWEST FLOW...THE COLD AIR IN PLACE THROUGH TONIGHT WILL QUICKLY MOVE EAST ON WEDNESDAY WITH 850MB TEMPERATURES IMPROVING BY 10-15C FROM THE CURRENT TIME THROUGH 00Z THURSDAY. THIS WARMING...SUNNY SKIES...AND WESTERLY DOWNSLOPE FLOW SHOULD ALLOW TEMPERATURES TO WARM CONSIDERABLY WEDNESDAY. HIGHS WILL BE COOLER OVER NORTH CENTRAL NEBRASKA...RIGHT AROUND THE FREEZING MARK...WHILE AREAS IN PARTS OF THE PANHANDLE INTO SOUTHWEST NEBRASKA MAY GET INTO THE UPPER 30S. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 350 PM CST TUE FEB 25 2014 MODELS IN MID AND LONG TERM CONTINUE TO HAVE SOME PROBLEMS AND WILL LOOK AT USING A BLEND FOR THE FORECAST. WILL BE A BATTLE OF AIRMASSES OVER THE NEXT WEEK AS HUDSON BAY LOW DRAWS DOWN ARCTIC AIRMASSES INTO THE NORTHERN PLAINS AND STRONG SOUTHERN STREAM JET BECOMES MORE DOMINANT AND UNDERCUTS THE WESTERN RIDGE DRAWING PACIFIC AIR INTO THE CENTRAL AND SOUTHERN PLAINS. FAIRLY TYPICAL FOR THIS TIME OF YEAR. THIS ALSO IS HIGHLIGHTED IN THE MODEL DISCREPANCIES FOR THIS PATTERN SHIFT. CLEAR SKIES WEDNESDAY NIGHT WILL TREND TOWARDS LOWER TEMPERATURES WITH WINDS BECOMING LIGHT AFTER MIDNIGHT. UPPER RIDGE BUILDS EAST WEDNESDAY NIGHT THROUGH THURSDAY AS STRONG 150KT+JET MOVES ON SHORE IN CALIFORNIA AND H5 WAGE KNOCKS DOWN RIDGE TO THE WEST. WAVE MOVES OUT OF FOUR CORNERS THURSDAY WITH SNOW SPREADING THROUGH THE ROCKIES INTO WESTERN NEBRASKA LATE THURSDAY NIGHT INTO FRIDAY. WARMEST TEMPERATURES FRIDAY AHEAD OF THE UPPER WAVE WITH 850MB TEMPERATURES FROM ZERO TO 5C ABOVE. THIS MAY BRING OPPORTUNITY FOR MIXED PRECIPITATION FRIDAY BUT HAVE GONE WITH SNOW FOR NOW. CLOSED LOW MOVES ACROSS SOUTHERN COLORADO AND KNOCKS DOWN WHAT REMAINS OF THE RIDGE TO THE WEST AS THE HUDSON BAY LOW DRAWS COLDER AIR INTO THE NORTHERN PLAINS. NEW ECMWF BRINGING -25C AT 850MB INTO THE FORECAST AREA BY 12Z SUNDAY WHILE GFS STUCK AT -15C AT 850MB. AT THIS TIME LOOKS TO BE EXTENDED SNOW PATTERN THROUGH THE WEEKEND WITH MUCH COLDER AIR TEMPERATURES MOVING IN. COLD AND WET. AT THIS TIME WIND DOESN'T SEEM TO BE TOO MUCH OF A PROBLEM. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 529 PM CST TUE FEB 25 2014 HIGH PRESSURE WILL MOVE INTO NEBRASKA THIS EVENING WITH CLEAR SKIES EXPECTED THROUGH 00Z THURSDAY. THROUGH MID EVENING...LIGHT SNOW WILL BE POSSIBLE AT THE KLBF TERMINAL WITH VISBYS RANGING FROM 1 TO 3SM THROUGH 02Z. CIGS IN ASSOCIATION WITH THE SNOW WILL RANGE FROM 2000 TO 3000 FT AGL. WINDS WILL BE FROM THE NORTH OR NORTHWEST AT UNDER 10 KTS TONIGHT...INCREASING TO 10 TO 15 KTS ON WEDNESDAY. && .HYDROLOGY... ISSUED AT 350 PM CST TUE FEB 25 2014 WITH THE RETURN OF COLD...AND BELOW FREEZING TEMPERATURES ICE HAS AGAIN BEGUN TO FORM ON AREA RIVERS...CREEKS AND STREAM. SOME RIVER GAGES HAVE STARTED TO SHOW IMPACTS FROM ICE AND AS FREEZE UP ICE JAMS HAVE BEEN FREQUENT THIS SEASON...WILL BE WATCHING THEM CLOSELY FOR ANY ICE JAM FLOODING. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...BROOKS LONG TERM...POWER AVIATION...CLB HYDROLOGY...BROOKS
Hazardous weather outlook, Feb 25, 9:52 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 952 PM CST TUE FEB 25 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-270400- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 952 PM CST TUE FEB 25 2014 /852 PM MST TUE FEB 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. WIND CHILLS OF 10 TO 20 BELOW ZERO ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ARCTIC HIGH PRESSURE WILL SETTLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. LIGHT WINDS AND SUBZERO TEMPERATURES COULD PRODUCE WIND CHILL READINGS DOWN AROUND 20 BELOW ZERO. SNOW IS POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT. IT IS UNCERTAIN HOW MUCH SNOW WILL ACCUMULATE...HOWEVER IT APPEARS THAT MOST AREAS WILL SEE SOME ACCUMULATING SNOW. VERY COLD WEATHER IS EXPECTED SATURDAY AND SUNDAY. WIND CHILL READINGS OF 20 BELOW ZERO OR COLDER ARE EXPECTED LATE AT NIGHT AND DURING THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
Nearby
Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.